JAMES D. LAKIN, Ph.D., M.D.; DOUGLAS M. STRONG, Ph.D.; KENNETH W. SELL, M.D., Ph.D.
A patient with aplastic anemia was immunosuppressed with cyclophosphamide and transplanted with allogenic bone marrow. While lacking demonstrable T-cell activity posttransplantation, he developed a generalized macular erythematous eruption and fever, clinically attributed to intranasal polymyxin B. A specific IgE antibody, demonstrated by direct skin testing, Prausnitz-Küstner passive transfer, and indirect passive hemagglutination was temporally related to the reaction. Discontinuation of the drug led to prompt defervescence and resolution of the drug eruption.
Learn more about subscription options.
Register Now for a free account.
LAKIN JD, STRONG DM, SELL KW. Polymyxin B Reactions, IgE Antibody, and T-Cell Deficiency: Immunochemical Studies in a Patient after Bone Marrow Transplantation. Ann Intern Med. 1975;83:204–207. doi: 10.7326/0003-4819-83-2-204
Download citation file:
Published: Ann Intern Med. 1975;83(2):204-207.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only